MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOG BC; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOG BC; PERIPHERAL IV CATHETERS
Catalog Number 382547
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
It was reported that bd insyte autog bc released prematurely.The following information was provided by the initial reporter: iv catheter partially disengaged prior to button being pushed.
 
Additional Manufacturer Narrative
Investigation results: our quality engineer inspected the representative samples submitted for evaluation.Bd received twenty-six representative 18g x 1.88 inch insyte autoguard bc units in sealed packaging from lot #3353169.Each unit package was opened, and a visual observation revealed no damage, or defects associated with the manufacturing process.The needle cover was removed, and each iv catheter remained positioned on the needle.The catheter hub was held while the barrel was rotated 360-degrees to loosen the catheter tubing from the needle.As the instructions for use (ifu) state, "advance the catheter off the needle into the vessel", the catheter was partially advanced off the needle before the safety mechanism was engaged.When the button was pushed 11 of the 26 needles stopped short of fully retracting.Your report that the needle wouldn't fully retract was confirmed from the returned samples.11 of the 26 returned samples stopped short of fully retracting when the safety mechanism was activated.It appeared that the notch in the needle caught on the blood control valve, which may cause the iv catheter to partially disengage from the insertion site.The needle notch and valve were within specification.Adequate lubrication was observed on the needles.No defects associated with the manufacturing process were observed, which suggested that additional unidentified contributing factors may have also been involved.While the reported issue does not appear to be caused by user-error, loosening the catheter from the needle and advancing the catheter off the needle before activating the safety mechanism, as instructed in the ifu, helps mitigate the occurrence of the needle not fully retracting.We did not observe the catheter releasing prematurely however if the needle catches on the valve, it may pull the catheter back from the insertion site.Your report of partial retraction was observed and determined to be manufacturing related as these were sealed representative units.A device history record review showed no non-conformances associated with this issue during the production of this batch.The appropriate personnel have been notified.
 
Event or Problem Description
No additional information.

Brand Name
BD INSYTE AUTOG BC
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19665660
Report Number1710034-2024-00681
Device Sequence Number12411224
Product Code FOZ
UDI-Device Identifier00382903825479
UDI-Public(01)00382903825479
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K201075
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number382547
Device Lot Number3353169
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2024
Supplement Date Received by Manufacturer09/09/2024
Initial Report FDA Received Date07/03/2024
Supplement Report FDA Received Date09/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown